MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-04-02-L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 28 may 2024, 4 mm x 2 mm amplatzer piccolo occluder was chosen for a patent ductus arteriosus (pda) closure using a unknown delivery system for an 4 week old, 1.5 kg patient.The device was implanted, but a left pulmonary artery (lpa) compression was noted by fluoroscopy.The physician snared the device out.There was no embolization noted.A new 3 mm x 4 mm amplatzer piccolo occluder was chosen and completed the procedure.There was a minimal delay in the procedure but the patient remained hemodynamically stable throughout the procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device snared due to compression was noted by fluoroscopy was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.As per instructions for use: caution: whenever possible, do not deliver the device in small infants (=2 kg) using the retrograde approach since small infants are at an increased risk for arterial.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19570782
Report Number2135147-2024-02907
Device Sequence Number17670271
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public(01)05415067031006(17)281031(10)10070365
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number10070365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 DA
Patient SexFemale
Patient Weight2 KG